

Missouri: 15.0 hours, 2.0 Ethics including 1.0 hour of Elimination of

> Kansas: 12.5 hours

Bias





AGENDA
Thursday, April 4th

Opening remarks: 8:30 - 8:45 am

Break-Out Session -1: 8:45 - 9:35 am (1.0 hour in MO & KS)

1A. Themes & Theories: Strategies for Crafting Effective Trial Themes from Discovery to Closing Argument. Participants will learn techniques for crafting a persuasive legal narrative that resonates with the jury.

Faculty: Maureen Brady, McShane & Brady, LLC & Lucy McShane, McShane & Brady, LLC

1B. Trial 101: Essential Info for Your First Trial. New practitioners will learn the fundamentals of maintaining a professional and ethical practice in a courtroom setting. Faculty: Michelle Cocayne, *Turney LG*

Full Group CLE Presentation: 9:35 - 10:25 am (1.0 hour in MO & KS)

Building Your Case One Witness at a Time. Participants will learn strategies for witness selection, taking effective depositions, and crafting a cohesive and powerful case through witness testimony. Presenter: Michelle Marvel, Cannezzaro Marvel Trial Attorneys

Break: 10:25 - 10:35 am

Full Group CLE Cont'd: 10:35 - 11:50 am (1.5 hours in MO& KS)

Overcoming Hurdles & Dealing With A**holes (Neutralizing Obstructive Counsel). Participants will learn practical skills for neutralizing opposing counsel and moving cases forward when litigation becomes contentious.

Presenter: Michelle Marvel, Cannezzaro Marvel Trial Attorneys

Lunch: 11:50 -12:40 pm



AGENDA Thursday, April 4th Cont'd



Break-Out Session -2: 12:40 - 1:30 pm (1.0 hour in MO & KS)

2A. Understanding Psychological Strategies: Reptile Theory and Beyond. Participants will learn about the reptile theory in personal injury litigation and the new and emerging theories that are replacing it.

Faculty: Jill Presley, Presley & Presley, LLC & Brett Harte, Harris & Hart Attorneys at Law

2B. Trial Basics 1: Fundamentals for Effective Voir Dire and Opening Statement. New practitioners will learn how to effectively prepare and execute voir dire and persuasive opening statements. Faculty: Meghan Litecky, Dysart Taylor McMonigle Brumitt & Wilcox, P.C.

Break-Out Session -3: 1:30 - 2:20 pm (1.0 hour in MO & KS)

3A. Exhibit A: Laying a Firm Foundation for Exhibits, Admissibility and Uses. Participants will learn about foundational requirements for exhibits and best practices for laying a foundation for evidence.

Faculty: Lisa Bower, Bower Mediation Solutions, LLC

3B. Trial Basics 2: Crafting Effective Direct Exams, Cross Exams and Closing Arguments. New practitioners will learn basic theories of how to prepare and present direct examinations, cross-examinations, and closing arguments

Faculty: Dawn Parsons, Shaffer Lombardo Shurin

Break: 2:20 - 2:35 pm

Break-Out Session -4: 2:35 - 3:50 pm (1.5 hours in MO & KS)

4A. In it to Win It: Effective Motion Practice. Participants will learn how to strategically craft motions to achieve the best results for their clients.

Faulty: Tricia Campbell, Krause & Kinsman Law Firm

4B. Expert Witnesses: Selection, Preparation & Production. New practitioners will learn how to identify and locate the experts they need, as well as the basics of preparing and producing them. Faculty: Jill Presley, *Presley & Presley, LLC*

Break: 3:50 - 4:05 pm

Full Group CLE Presentation: 4:05-4:55 pm (1.0 hour in MO)

Compensation & Investing: a Women's Perspective. Participants will learn effective ways to

advocate for compensation, as well as smart investment strategies.

Presenter: Destiny Bounds, Bounds Law, LLC

Closing Remarks & Adjourn: 4:55 - 5:00 pm



AGENDA Friday, April 5, 2024



Opening remarks: 8:30 - 8:45 am

CLE Presentation & Breakfast: 8:45 - 10:35 am

(2.0 hours Ethics, including 1.0 Elimination of Bias in MO)

Confirmation Biases: An Innovative Perspective On Ethics and Mindfulness through Tarot [2.0 Ethics including 1 hour of Elimination of Bias in Missouri]. Dynamic attorney and astrologist, Quan Tracy Cherry, will share his unique perspective on mindfulness and will help participants

challenge their existing beliefs and unconscious bias.

Presenter: Quan Tracy Cherry

Break: 10:35 - 10:50 am

CLE Presentation: 10:50 – 12:15 (1.5 hours in MO & KS)

Jury Instructions: Demystifying and Simplifying MAI and PIC. Participants will learn how to

successfully choose and submit verdict directors and affirmative defenses.

Presenter: Jordan Stanley, Gordon Rees Scully Mansukhani

Lunch: 12:15 - 1:00 pm

CLE Presentation: 1:00 – 1:50 pm (1.0 hour in MO & KS)

Getting Real about Trial Nerves: Performance Tactics. Presenters will share personal stories and

helpful tips on how to combat trial nerves and other types of performance anxiety.

Presenters: Jennifer Johnson, Fagan & Emert, LLC & Dawn Parsons, Shaffer Lombardo Shurin

Break: 1:50 - 2:00 pm

CLE Presentation: 2:00 - 3:15 pm (1.5 hours in MO & KS)

Getting Across the Finish Line: Effective Strategies for Negotiation and Mediation. Participants will learn powerful tools for engaging in effective negotiations and obtaining desired outcomes in mediation.

Presenters: Lisa Bower, Bower Mediation Solutions, LLC & Amy Coopman, Bridge Mediation

Break: 3:15 - 3:30 pm

CLE Presentation: 3:30 – 4:20 pm (1.0 hour in MO & KS)

War Stories Panel; Tales from the Trenches. Panel members will share stories and experiences about practicing litigation as a woman; how the landscape is changing; and what steps practitioners can take to ensure equity and civility in the profession.

Panelists: Theresa Otto, *Baty, Otto, Coronado, Scheer*, Anne Schiavone, *Holman Schiavone, LLC* Dianne Peters, *Wyrsch Hobbs Mirakian, P.C.* & Brianne Thomas, *Boyd Kenter Thomas & Parrish LLC*

Adjourn & Networking Happy Hour: 4:20 pm

www.awl-kc.org